Hail, Sumter
- When
- May 3, 12:07 AM CST
- Where
- Sumter County, Cuba
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 32.433, -88.383
Pea to penny size hail was reported from near the Mississippi state line to just east of Cuba.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 2, 9:05 PM CST, 3 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 1005 PM CDT FRI MAY 02 2003 WILD NIGHT ACROSS THE AREA TONIGHT. GREAT INSTABILITY ACROSS THE AREA THIS AFTERNOON WITH THE COMBINATION OF A SHORT WAVE. ONCE STUFF GOT KICKED OFF IT JUST ROLLED. TORNADO WATCH 214 HAS BEEN ALLOWED TO EXPIRE. STILL WATCHING SOME STORMS ACROSS THE SOUTHERN PART OF THE AREA...BUT DON/T EXPECT ANYTHING SEVERE. WILL CONTINUE TO MONITOR UNTIL EVERYTHING IS OUT OF THE AREA. UPDATED ZONES ALREADY...AND WILL NEED TO DO THEM AGAIN BEFORE MIDNIGHT. WILL LEAVE SCATTERED ACROSS THE SOUTHERN PART AND A TIER OF ISOLATED ABOVE. WHEN THE WEATHER LEAVES WILL UPDATE AGAIN. .BHM...NONE.
ALZ011>015-017>050-022100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1243 PM CDT FRI MAY 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. SOME OF THESE WILL LIKELY BECOME SEVERE...WITH DAMAGING WINDS AND HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN (SATURDAY THROUGH THURSDAY)... ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE WEEKEND DURING THE AFTERNOON AND EVENING HOURS AS THE FRONT BECOMES STATIONARY ACROSS ALABAMA. THE BEGINNING OF THE WORK WEEK DOES NOT SHOW MUCH PROMISE EITHER AS A SERIES OF UPPER-LEVEL DISTURBANCES MOVES OVER US ON MONDAY AND TUESDAY. THESE DISTURBANCES WILL BRING BETTER SHOWER AND THUNDERSTORM CHANCES...WITH THE BEST CHANCE FOR ANY STRONG STORMS BEING ON TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT TO RAPIDLY CHANGING AFTERNOON AND EVENING CONDITIONS...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY NOT BE REQUIRED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
808 PM CDT FRI MAY 02 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0751 PM FIVE POINTS AL WIND DAMAGE
05/02/03 CHAMBERS TREES AND POWER LINES
DOWN. FIVE POINTS
VICINITY.ALZ022>025-027>050-030300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA 852 PM CDT FRI MAY 02 2003 THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER 214... CLAY...GREENE...JEFFERSON...PICKENS...RANDOLPH... SHELBY...SUMTER...TALLADEGA...TUSCALOOSA... THE FOLLOWING COUNTIES REMAIN IN TORNADO WATCH NUMBER 214 WHICH IS IN EFFECT UNTIL 1000 PM... AUTAUGA...BARBOUR...BIBB...BULLOCK...CHAMBERS... CHILTON...COOSA...DALLAS...ELMORE...HALE... LEE...LOWNDES...MACON...MARENGO...MONTGOMERY... PERRY...PIKE...RUSSELL...TALLAPOOSA...
ALZ048-030300- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 917 PM CDT FRI MAY 2 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR RUSSELL COUNTY UNTIL 1000 PM CDT... .WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS. AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS MOVING INTO THE NORTHERN PORTION OF THE COUNTY. THIS LINE WAS MOVING SOUTHEAST AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR SEALE AND FORT MITCHELL THROUGH 1000 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN AROUND. LAT...LON 3242 8543 3218 8538 3219 8500 3246 8503
ALZ050-030330- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 1005 PM CDT FRI MAY 2 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR BARBOUR COUNTY UNTIL 1030 PM CDT... .WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 1003 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES NORTHWEST OF BATESVILLE...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BATESVILLE THROUGH 1030 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG WINDS. WINDS 35 TO 45 MPH ARE LIKELY WITH THESE STORMS. OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...TRASH CANS....OR OTHER HOUSEHOLD ITEMS COULD BE BLOWN AROUND. LAT...LON 3199 8554 3191 8533 3202 8507 3215 8527
ALZ040-030345- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 1011 PM CDT FRI MAY 2 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR DALLAS COUNTY UNTIL 1045 PM CDT... .SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 1008 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 7 MILES NORTHWEST OF ORRVILLE...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ORRVILLE THROUGH 1045 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3241 8749 3225 8735 3215 8695 3237 8691
ALZ039-030500- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE BIRMINGHAM AL 1124 PM CDT FRI MAY 2 2003 .A THUNDERSTORM ADVISORY IN EFFECT FOR MARENGO COUNTY UNTIL MIDNIGHT CDT... .SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM. AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER PROVIDENCE...MOVING SOUTHEAST AT 25 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR PROVIDENCE... LINDEN...DAYTON...THOMASTON AND MAGNOLIA THROUGH MIDNIGHT CDT. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. LAT...LON 3239 8788 3209 8770 3226 8754 3249 8770
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Pea to penny size hail was reported from near the Mississippi state line to just east of Cuba.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361291.